Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 23, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Nov 3, 2007, 2:59 AM MDT for 7 counties in North Dakota. It took effect at Nov 3, 2007, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2007, 2:59 AM MDT (08:59 UTC)
- In effect from
- Nov 3, 2007, 12:00 PM MDT
- Expired
- Nov 3, 2007, 5:49 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 030859 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 359 AM CDT SAT NOV 3 2007 ...RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR BRISK WINDS AND LOW HUMIDITIES OVER SOUTHWEST NORTH DAKOTA... .A WEAK COLD FRONT WILL MOVE ACROSS WESTERN NORTH DAKOTA TODAY. WITH LITTLE MOISTURE AVAILABLE...THE FRONTAL PASSAGE WILL CONSIST OF MID AND HIGH CLOUDS AND BREEZY WEST TO NORTHWEST WINDS DIRECTLY BEHIND THE FRONTAL PASSAGE. THE COMBINATION OF NORTHWEST WINDS OF 15 TO 30 MPH AND AFTERNOON HUMIDITIES OFAROUND 20 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER BEHAVIOR OVER SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. NDZ031>033-040-041-043-044-031700- /O.UPG.KBIS.FW.A.0015.071103T1800Z-071104T0000Z/ /O.NEW.KBIS.FW.W.0023.071103T1800Z-071104T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 259 AM MDT SAT NOV 3 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A WEAK COLD FRONT WILL MOVE ACROSS WESTERN NORTH DAKOTA TODAY. WITH LITTLE MOISTURE AVAILABLE...THE FRONTAL PASSAGE WILL CONSIST OF MID AND HIGH CLOUDS AND BREEZY WEST TO NORTHWEST WINDS DIRECTLY BEHIND THE FRONTAL PASSAGE. THE COMBINATION OF NORTHWEST WINDS OF 15 TO 30 MPH AND AFTERNOON HUMIDITIES OF AROUND 20 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER BEHAVIOR OVER SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ VJ
1 follow-up statement
000 WWUS83 KBIS 032349 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 649 PM CDT SAT NOV 3 2007 NDZ031>033-040-041-043-044-040100- /O.CAN.KBIS.FW.W.0023.000000T0000Z-071104T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 549 PM MDT SAT NOV 3 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DIMINISHED SUBSTANTIALLY IN THE PAST HOUR AND HUMIDITIES WILL CONTINUE TO RISE ABOVE CRITICAL LEVELS IN THE NEXT HOUR AS TEMPERATURES FALL. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ TWH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 3, 2:00 AM MDT, 59 minutes earlier.
Area forecast discussion, Nov 3, 2:00 AM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SAT NOV 3 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... MAIN FORECAST CONCERNS INCLUDE FIRE WEATHER FOR TODAY AND PRECIP CHANCES SUNDAY AND MONDAY. A TRANSIENT PATTERN CONTINUES TO DOMINATE THE FORECAST IN THE NORTHERN PLAINS DURING THIS PERIOD. SHORTWAVE RIDGING IS QUICKLY MOVING TO THE EAST THIS MORNING WITH ANOTHER TROUGH AND ATTENDANT FRONT QUICKLY ON ITS HEALS. A SURFACE FRONT WILL PUSH THROUGH THE FORECAST AREA QUICKLY THIS MORNING FROM WEST TO EAST SWINGING THE WINDS FROM SOUTHWEST TO WEST. A DRY FRONTAL PASSAGE IS EXPECTED AS LITTLE MOISTURE IS AVAILABLE FOR THIS SYSTEM TO WORK WITH. STRONG WESTERLY WINDS WILL MIX TO THE SURFACE...MAKING SATURDAY A BLUSTERY DAY. FIRE WEATHER IS ALSO A CONCERN FOR THE AFTERNOON HOURS IN THE SOUTHWEST AND WILL ISSUE A RED FLAG WARNING. TODAYS TEMPERATURES WILL BE ABOUT 10 DEGREES ABOVE NORMAL WITH TEMPERATURES IN THE MID TO UPPER 50S ACROSS MUCH OF THE FORECAST AREA. WINDS WILL TAPER OFF AFTER THE ATMOSPHERE DECOUPLES THIS EVENING. A MUCH STRONGER COLD FRONT IS EXPECTED TO DIVE OUT OF CANADA ON SUNDAY MORNING PUSHING THROUGH THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST. WINDS WILL AGAIN INCREASE AFTER FRONTAL PASSAGE BUT THE WINDS WILL NOT PACK NEARLY THE SAME PUNCH AS TODAY. PRECIPITATION WILL MAINLY OCCUR BEHIND THE FRONT IN NORTHEAST PORTIONS OF THE FORECAST AREA WHERE IT BEGINS AS RAIN AND THEN GRADUALLY TRANSITIONS TO SNOW. AS THE FRONT QUICKLY MOVES TO THE EAST BY SUNDAY NIGHT/MONDAY... SOME WRAP AROUND MOISTURE MAY WORK ITS WAY INTO THE FORECAST AREA BRINGING A SLIGHT CHANCE OF SNOW AREA WIDE MONDAY. MONDAY SHOULD BE A VERY CHILLY DAY AS HIGHS STRUGGLE TO GET OUT OF THE 30S ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA WITH THE COLDEST TEMPERATURES OCCURRING IN THE NORTH. MONDAY NIGHT LOOKS TO BE THE COLDEST NIGHT OF THE SEASON FOR MANY LOCALS. TEMPERATURES WILL QUICKLY REBOUND IN THE WEST ON TUESDAY AS HIGH PRESSURE BUILDS BACK INTO THE REGION...WHILE THE CENTRAL AND EAST STAY FAIRLY CHILLY. && .LONG TERM...TUESDAY THROUGH FRIDAY... 00Z GFS KEEPS A STRONG AND ACTIVE NORTHWEST FLOW ACROSS THE NORTHERN PLAINS FOR TUESDAY THROUGH FRIDAY. ECMWF IS SIMILAR IN THE VERY LARGE SCALE...BUT TIMING AND INTENSITY OF THE FAST MOVING SHORTWAVE FEATURES ARE DIFFERENT. SYSTEMS WILL BE FAST MOVING AND WITH LIMITED MOISTURE. GFS PAINTS A COUPLE PERIODS OF LIGHT PRECIPITATION...BUT LEFT THE FORECAST DRY FOR NOW. APPEARS THAT ANY SUBSTANTIAL MOISTURE IS BEYOND FRIDAY. HIGHS IN THE UPPER 30S AND 40S LOOK REASONABLE...SO NO BIG CHANGES NEEDED TO TEMPERATURE OUTLOOK. && .AVIATION... A FAST MOVING UPPER LEVEL TROUGH WILL BRING MID AND HIGH LEVEL CLOUDS ACROSS THE AREA TODAY. SO GOOD VFR CONDITIONS EXPECTED. MAIN AVIATION CONCERN WILL BE GUSTY WEST TO NORTHWEST WINDS THIS AFTERNOON BEHIND A SURFACE TROUGH. WINDS MAY GUST AS HIGH AS 30KT DURING THE AFTERNOON...BUT WILL DIMINISH QUICKLY AFTER SUNSET. && .FIRE WEATHER... RED FLAG WARNING HAS BEEN ISSUED FOR THE SAME COUNTIES IN THE FIRE WEATHER WATCH ISSUED YESTERDAY. WHILE WINDS MAY NOT BE EXCESSIVE THE LOW RELATIVE HUMIDITIES WILL BE THE MAIN FACTOR FOR THE WARNING. I EXPECT RH VALUES TO BE DOWN AROUND 20 PERCENT WITH WINDS THAT WILL INCREASE TO 15 TO 25 MPH. I WILL TAKE THE WARNING UNTIL ABOUT 7 PM CDT OR 6 PM MDT. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CDT / 6 PM MDT/ THIS EVENING FOR NDZ031>033-040-041-043-044. && VJ/JF/DAC
Hazardous weather outlook, Nov 2, 3:12 AM MDT, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 412 AM CDT FRI NOV 2 2007 NDZ001>005-009>013-021>023-025-036-037-047-048-050-051-030915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN- LA MOURE-MCINTOSH-DICKEY- 412 AM CDT FRI NOV 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017>020-031>035-040>046-030915- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 412 AM CDT FRI NOV 2 2007 /312 AM MDT FRI NOV 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL AREAS OF THE STATE TODAY. BREEZY NORTHWEST WINDS BRINGING IN DRIER AIR WILL RESULT IN A FIRE WEATHER THREAT IN THE WARNED AREA. THE RANGELAND FIRE DANGER INDEX IS IN THE VERY HIGH CATEGORY IN THESE AREAS. RELATIVE HUMIDITIES MAY REACH 20 PERCENT ALONG WITH WINDS FROM 15 TO 30 MPH. IT IS EXPECTED THAT THE FIRE THREAT WILL DIMINISH BY EVENING AS THE WINDS LESSEN AND THE RELATIVE HUMIDITIES GRADUALLY INCREASE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VJ
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 1:57 PM MDT | High Wind Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 14 hr |
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.